SIAM Journal on Control and Optimization, Vol.48, No.5, 3105-3122, 2009
EXACT BOUNDARY CONTROLLABILITY FOR 1-D QUASILINEAR HYPERBOLIC SYSTEMS WITH A VANISHING CHARACTERISTIC SPEED
The general theory on exact boundary controllability for general first order quasilinear hyperbolic systems requires that the characteristic speeds of the system do not vanish. This paper deals with exact boundary controllability, when this is not the case. Some important models are also shown as applications of the main result. The strategy uses the return method, which allows one in certain situations to recover nonzero characteristic speeds.
Keywords:quasilinear hyperbolic system;vanishing characteristic speed;exact boundary controllability;return method